Persistence in U.S. State Unemployment Rates
Peter Sephton ()
Southern Economic Journal, 2009, vol. 76, issue 2, 458-466
Abstract:
Romero‐Ávila and Usabiaga (2007) find that many U.S. state unemployment rates are stationary, a result at odds with the traditional view that unemployment rates are path‐dependent and subject to shocks that have permanent effects. They base their results on multivariate unit root tests that provide for two breaks in mean. This note extends the analysis to directly examine whether the series were fractionally integrated. When no allowance is made for breaking means, the results suggest evidence in favor of hysteresis, an outcome that generally applies when one break in mean is considered. Allowing for two breaks demonstrates that the evidence in favor of the natural rate and the hysteresis hypotheses is temporally sensitive.
Date: 2009
References: Add references at CitEc
Citations: View citations in EconPapers (7)
Downloads: (external link)
https://doi.org/10.4284/sej.2009.76.2.458
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wly:soecon:v:76:y:2009:i:2:p:458-466
Access Statistics for this article
More articles in Southern Economic Journal from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().